MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100517-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s14305) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization procedure, it was reported that the 5mm x 17cm presidio 10 cerecyte coil (b)(4) / s14305) failed to be detached.The physician replaced the detachment control box, but the issue still persisted.The physician withdrew the coil from the patient¿s body and replaced with another 5mm x 17cm presidio 10 cerecyte coil to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the lab on 07/02/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure, it was reported that the 5mm x 17cm presidio 10 cerecyte coil (pc410051730 / s14305) failed to be detached.The physician replaced the detachment control box, but the issue still persisted.The physician withdrew the coil from the patient¿s body and replaced with another 5mm x 17cm presidio 10 cerecyte coil to complete the procedure.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 17cm presidio 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.No damage was observed during the visual inspection.A microscopic inspection was performed.The distal outer sheath had not softened, an indication that the resistance heating (rh) coil has not been heated and the detachment process has not been initiated.No other damage was observed during the microscopic inspection.Functional evaluation: the resistance of the device was measured using a multimeter and a lab sample enpower control cable.The resistance was measured to be 53.1 o, which is within the specification range of 48.5 o ¿ 56.0 o.The 5mm x 17cm presidio 10 cerecyte coil was connected to the enpower control cable and the unit was then connected to a detachment control box (dcb).The power was turned on; the green system ready light illuminated, and a detachment cycle was initiated when the detach button was pressed.The embolic coil detached without issue.A review of manufacturing documentation associated with this lot (s14305) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 5mm x 17cm presidio 10 cerecyte coil failed to detach during the procedure even after the physician replaced the detachment control box.The issue was not confirmed through functional evaluation performed on the returned device.The resistance of device was measured and found to be within specification.Using a lab sample enpower control cable and dcb, the coil was detached without issue.The complaint documented that the physician only replaced the dcb in the attempt to troubleshoot the issue of detachment; it is possible that the issue was with the control cable that was used during the procedure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that the issue was not related to the 5mm x 17cm presidio 10 cerecyte coil but to the control cable.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 10 CERE 5MMX17CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10186788
Report Number3008114965-2020-00229
Device Sequence Number886327
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public00878528003014
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberPC4100517-30
Device Catalogue NumberPC410051730
Device Lot NumberS14305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1